MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4040C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A valiant captivia stent graft was implanted during an endovascular procedure.It was reported that 2 weeks later intervention was performed where arch vessel revascularization due to ascending aortic aneurysm.Graft extension was carried out using non-medtronic devices the patient was hospitalised a month later.The patient had leukocytosis and a ct suggested potential endoleaks at modular attachment sites.No intervention was performed due to previous rapid degeneration.Infection is not suspected regarding the device or procedure.Patient did have pneumonia which does not seem related.Patient status is ¿not recovered/not resolved¿.The site, sponsor and investigator assessed the event as possibly related to the index procedure and not related to the device.
 
Additional Manufacturer Narrative
It was reported that the vascular surgery team decided to hold off on intervening at this time due to previous rapid degeneration.It was stated that the endoleak at the junction of the ascending aorta and arch may be type iii although a type ii endoleak from intercostal arteries may be more likely especially given reactive site stability of the thoracic aortic excluded aneurysmal sac.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information received: a type ic endoleak was identified approximately 1 year after the index procedure.A intervention was performed the following day.The event is noted as "recovering/resolving".The site assessed the type ic endoleak as probably related to the index procedure and not related to the study device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: the site assessed the type ic endoleak as possibly related to the index procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: it was reported that type iii endoleaks identified o6 weeks post implant were described as "type iii endoleaks at the modular attachment site," further characterized as a "type iiia, junctional leak or disconnect" type.The type ic endoleak into the false lumen was observed following a right carotid-subclavian bypass, not due to a medtronic device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: it was reported that the type ic endoleak could have been caused by anatomical changes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: it was reported previous that the type ic was observed post the bypass - the site have updated that the type ic endoleak into the false lumen was treated with a right carotid-subclavian bypass, not due to a medtronic device but could be caused by anatomical changes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22317864
Report Number9612164-2025-03113
Device Sequence Number12998864
Product Code MIH
UDI-Device Identifier00643169346833
UDI-Public(01)00643169346833(17)260819(21)V31486224
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberVAMC4040C150TU
Device Catalogue NumberVAMC4040C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/20/2025
07/11/2025
10/29/2025
01/13/2026
02/10/2026
02/11/2026
02/11/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/10/2025
07/29/2025
11/21/2025
02/06/2026
02/11/2026
02/12/2026
02/26/2026
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American